Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 300, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 26, 2011, 10:25 AM CDT for Neosho County, Kansas. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 10:25 AM CDT (15:25 UTC)
- Expired
- Jun 26, 2011, 11:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Neosho County, KS
The radar
The Tulsa radar (KINX), 151 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:26 AM CDT | HAIL 1.25 | Chanute, KS | |
| Jun 26, 10:28 AM CDT | HAIL 1.25 | Chanute, KS | |
| Jun 26, 10:43 AM CDT | HAIL 1 | 6 Wnw Erie, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3064 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
779 WUUS53 KICT 261525 SVRICT KSC133-261630- /O.NEW.KICT.SV.W.0300.110626T1525Z-110626T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1025 AM CDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEOSHO COUNTY IN SOUTHEAST KANSAS... * UNTIL 1130 AM CDT * AT 1022 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF CHANUTE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... GALESBURG...ERIE...ST. PAUL...STARK AND SOUTH MOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3738 9552 3773 9553 3774 9509 3739 9508 TIME...MOT...LOC 1525Z 285DEG 8KT 3762 9538 WIND...HAIL 60MPH 1.00IN $$ SCHMINKE
2 follow-up statements
370 WWUS53 KICT 261540 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1040 AM CDT SUN JUN 26 2011 KSC133-261630- /O.CON.KICT.SV.W.0300.000000T0000Z-110626T1630Z/ NEOSHO KS- 1040 AM CDT SUN JUN 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEOSHO COUNTY UNTIL 1130 AM CDT... AT 1035 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF ERIE...OR 7 MILES SOUTHEAST OF CHANUTE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... GALESBURG...ERIE...ST. PAUL...STARK AND SOUTH MOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZED HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3738 9552 3773 9553 3774 9509 3739 9508 TIME...MOT...LOC 1540Z 285DEG 8KT 3761 9534 WIND...HAIL 60MPH 1.50IN $$ ES
486 WWUS53 KICT 261620 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1120 AM CDT SUN JUN 26 2011 KSC133-261631- /O.EXP.KICT.SV.W.0300.000000T0000Z-110626T1630Z/ NEOSHO KS- 1120 AM CDT SUN JUN 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NEOSHO COUNTY WILL EXPIRE AT 1130 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3738 9552 3773 9553 3774 9509 3739 9508 TIME...MOT...LOC 1621Z 285DEG 8KT 3759 9523 $$ ES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:13 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 26, 9:13 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 913 AM CDT SUN JUN 26 2011 .UPDATE... THIS MORNING: ONSET OF HEATING...RICH SFC-850MB MOISTURE & THE ARRIVAL OF A MODEST 700 MB SHORTWAVE HAVE ALL TEAMED TO SPARK SCT SHRA/ISOLD TSRA OVER SE KS THIS MORNING. AS SUCH HAVE MODIFIED SE KS GRIDS TO REFLECT THESE LATEST TRENDS. && .PREV DISCUSSION... /ISSUED 536 AM CDT SUN JUN 26 2011/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU EASTERLY UPSLOPE FLOW WILL KEEP AN AREA OF LOW CLOUDS ACROSS PORTIONS OF CENTRAL KANSAS EARLY THIS MORNING...HOWEVER THE LOW CLOUDS WILL SCATTER OUT AS SURFACE LOW PRESSURE DEEPENS TODAY WITH INCREASING SOUTHERLY FLOW. VFR CONDITIONS EXPECTED TO PREVAIL FOR ALL TAFS SITES THEREAFTER. A COLD FRONT WILL SINK SOUTHWARD INTO CENTRAL KANSAS TONIGHT WITH WINDS SWITCHING AROUND TO THE NORTHWEST...AND LOW CLOUDS SPREADING SOUTHWARD. JAKUB PREV DISCUSSION... /ISSUED 341 AM CDT SUN JUN 26 2011/ DISCUSSION... MAIN CONCERN WILL BE WARM TEMPS TODAY...THEN STORM CHANCES FOR MON AFTN/EVE. THEN THE HEAT IS ON FOR WED-FRI. TODAY-TONIGHT: ANOTHER WARM DAY IS EXPECTED ACROSS THE AREA TODAY AS SOUTHWEST BREEZES PUSH MAX TEMPS AGAIN CLOSE TO 100 ESPECIALLY OVER SOUTH CENTRAL KANSAS. A LITTLE CONCERNED ABOUT WHETHER DWPTS WILL MIX OUT INTO THE LOWER 60S TODAY. IF THE THE SFC DWPTS STAY IN THE UPPER 60S....THIS WILL LEAD TO HEAT INDEX VALUES RISING TO 105 TO 107. THINK CURRENT LOCATION OF THE HEAT ADVISORY LOOKS OKAY...BUT THINK HEAT ADVISORY NEEDS TO BE EXPANDED INTO WICHITA AND HUTCHINSON AS DWPTS IN URBAN AREAS STAY A LITTLE HIGHER. WARM AIRMASS WILL ALSO KEEP AREA CAPPED FROM ANY AFTERNOON CONVECTION CHANCES...WILL KEEP SOME LOW POPS IN SERN KS INTO NE KS FOR THE MORNING HOURS...AS MID LEVEL LIFT MAY LEAD TO SOME SPRINKLES OR LIGHT SHOWERS. MON: SHORTWAVE IN THE NRN PLAINS WILL HELP PUSH A FRONTAL BOUNDARY INTO CEN KS EARLY MON...AND ACROSS THE FORECAST AREA FOR MON AFTERNOON. LATEST MODEL RUNS SHOW A MORE AGGRESSIVE PUSH TO THIS BOUNDARY THAN PREVIOUS RUNS SHOWED...PUSHING THE BOUNDARY INTO SRN KS BY MON AFTERNOON. THIS WILL LIMIT PRECIP CHANCES FOR A GOOD PORTION OF THE DAYTIME...AS CAPPING INVERSION STAYS IN PLACE...AND CONVERGENCE DOESNT LOOK STRONG ENOUGH TO OVERCOME IT. WILL KEEP SLIGHT POPS ACROSS SRN KS FOR TUE AFTERNOON/EVE....AS CAP MAY WEAKEN ENOUGH FOR DEVELOPMENT. THE MORE AGGRESSIVE SOUTHWARD PUSH ALSO MAY KEEP ELEVATED STORM CHANCES MON NIGHT FURTHER SOUTH AS WELL...WITH EXPECTED TRAINING CONVECTION OVER SRN KS...POSSIBLY PUSHED INTO NRN OK. STILL THINK MON NIGHT LOOKS LIKE THE BEST CHANCE FOR WIDESPREAD PRECIP SO WILL GO WITH SOLID CHANCE POPS FOR NOW. TUE: EXPECT FRONTAL BOUNDARY TO MOVE SOUTH OF THE AREA INTO OK LATE MON OR EARLY TUE. LATEST GFS AND NAM/WRF SHOWS THIS BOUNDARY PUSHING A LITTLE FURTHER SOUTH THAN PREVIOUS RUNS. WHICH WILL ALSO PUSH THE MAIN MID LEVEL BAROCLINIC ZONE FURTHER SOUTH AS WELL. MODELS DO SHOW THIS MAIN MID LEVEL BAROCLINIC ZONE PUSHING BACK TO THE NORTH ON TUE...WITH WARM SFC WARM FRONTAL BOUNDARY PUSHING BACK ACROSS THE AREA SLOWER THAN PREVIOUSLY THOUGHT. THIS COULD DELAY ELEVATED PRECIP CHANCES FOR TUE...INTO TUE AFTN/EVE. WILL KEEP POPS IN FOR TUE AFTN/EVE...AS MID LEVEL LIFT INCREASES...WITH MOISTURE TRANSPORT ALSO INCREASING IN THE 850-700H LAYER. COULD SEE A POSSIBLE CONVECTIVE COMPLEX DEVELOP SOMEWHERE OVER NORTHEAST KS ON TUE NIGHT....BOTH THE NAM AND GFS HINT AT THIS...SO WILL KEEP POPS GOING TUE NIGHT AS WELL. WED-SAT: WARM ADVECTION WILL PUSH THE MAIN WARM FRONT WELL NORTH OF THE AREA ON WED....WITH A LARGE UPPER LEVEL RIDGE BUILDING INTO THE CENTRAL PLAINS. THIS WILL HELP PUSH TEMPS CLOSE TO THE CENTURY MARK ONCE AGAIN FOR WED THRU FRI. COULD SEE SOME OF THE WARMEST TEMPS OF THE SEASON ON THU...AS SW SFC FLOW WILL BE CONTROL. DO NOT SEE ANY PRECIP CHANCES DURING THIS TIME FRAME AS WELL...AS WARM TEMPS ALOFT KEEP THINGS CAPPED OFF. WILL HAVE TO KEEP AN EYE ON THIS TIME FRAME...AS WARM TEMPS WILL PROBABLY LEAD TO HEAT HEADLINES. MEDIUM RANGE MODELS DIFFER ON HOW QUICKLY THEY WANT TO BREAK DOWN THE UPPER RIDGE FOR LATE FRI INTO SAT....BOTH THE GFS AND ECMWF SHOW A WEAK BOUNDARY PUSHING INTO THE AREA FOR SAT...BUT THINK THIS MAY BE TOO OPTIMISTIC...SO WILL KEEP THINGS DRY FOR NOW. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 101 76 97 69 / 10 10 20 20 HUTCHINSON 102 74 91 67 / 10 10 20 20 NEWTON 99 73 93 67 / 10 10 20 20 ELDORADO 98 73 97 67 / 10 10 20 20 WINFIELD-KWLD 101 77 102 71 / 10 10 20 20 RUSSELL 100 70 85 63 / 10 10 10 20 GREAT BEND 103 69 87 64 / 10 10 10 20 SALINA 97 74 86 64 / 10 20 10 20 MCPHERSON 99 74 89 66 / 10 10 20 20 COFFEYVILLE 97 75 96 72 / 20 20 20 20 CHANUTE 93 74 95 69 / 30 20 20 30 IOLA 91 72 94 68 / 30 20 20 20 PARSONS-KPPF 95 73 95 71 / 30 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ067>069-082-083-091>094-098-099. &&
Hazardous weather outlook, Jun 26, 5:50 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 550 AM CDT SUN JUN 26 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 550 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON INTO THIS EVENING FOR MOST OF SOUTH CENTRAL KANSAS AND A PORTION OF SOUTHEAST KANSAS...MAINLY ALONG THE OKLAHOMA BORDER. CONSULT THE LATEST ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SEVERAL CHANCES OF THUNDERSTORMS FOR MONDAY THROUGH TUESDAY NIGHT...ESPECIALLY ACROSS SOUTHERN KANSAS. STRONG STORMS ARE LIKELY...AND AT LEAST A FEW SEVERE STORMS CANNOT BE RULED OUT. THE MOSTLY LIKELY TIMING FOR SEVERE STORMS IS MONDAY EVENING OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. HOT TEMPERATURES WILL AGAIN RETURN TO THE AREA FOR WEDNESDAY THROUGH FRIDAY. HEAT INDICES WILL LIKELY REACH 103 TO 107 DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Local storm report, Jun 26, 9:34 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
934 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM HAIL 3 S CHERRYVALE 37.22N 95.55W
06/26/2011 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
30 TO 40 MPH WIND GUSTS.
&&
SGSLocal storm report, Jun 26, 9:57 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
957 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM HAIL 1 WSW BARTLETT 37.05N 95.23W
06/26/2011 E0.75 INCH LABETTE KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 26, 10:03 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1003 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM HAIL 2 NNE BARTLETT 37.08N 95.20W
06/26/2011 E0.25 INCH LABETTE KS TRAINED SPOTTER
&&
SGSSpecial weather statement, Jun 26, 10:10 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1010 AM CDT SUN JUN 26 2011 KSZ096-261545- NEOSHO- 1010 AM CDT SUN JUN 26 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NEOSHO COUNTY... AT 1005 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHANUTE...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Local storm report, Jun 26, 10:18 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1018 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL PARSONS 37.34N 95.27W
06/26/2011 E1.00 INCH LABETTE KS PUBLIC
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:25 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 65 min |
| Jun 26, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 54 min |
| Jun 26, 10:37 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.